[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] gushers

> GUSHER:  a well that sends its oil shooting into the sky
> on a more mundane level, sometimes when you do an insertion you nick
> a capillary and it leaks into the surrounding tissue. This blood
> pools at the site, usually unknown to the "victim". Since the leak is
> very small, only a tiny amount of blood is being lost and if it was
> an external cut it would clot and stop quickly. However, this little
> leak creates a pool of blood that "gushes" out when the infusion set
> is removed. It is harmless (unless you have white rugs :-) it just
> looks really bad and keeps coming for up to a minute or more. You can
> quite easily get the impression that it is a severe bleed and really
> bad stuff is happening when in reality it is just the pool
> emptying and it will stop. The biggest problem will be cleaning
> up the mess you made if you did not have the presence of mind to grab
> a towel or something to keep the blood from spilling all over your
> nice white rug :-). Just remember, don't panic!!! This does not
> happen often. I think Lily has had maybe..... mmm.... two??? in seven
> years.
> Michael
Unfortunately, I've had a lot of "gushers", and serious problems keeping my
blood sugars under control for the past 6-8 months (after 6 1/2 pretty good
pump years).  Am on a pump vacation and, in the process, have learned that
Novolog works a LOT better for me than Humalog.  While sticking myself with
syringes, however, I have continued to have a fair amount of bruising and
bleeding.  I've been worried that I'll bruise and bleed again with infusion
sets and will continue to have BG problems.  Are you saying, Michael, that
this pool of blood at the infusion set site does NOT interfere with insulin
delivery?  That's my chief concern about going back on the pump.  When I
have pulled the cannula out and a "gusher" has appeared, there has also been
a lot of blood in the cannula and tubing and I've always had high BGs these
times.  I have assumed that was stopping the flow of insulin and causing
lots of (very frustrating) highs.  Am I wrong and worrying unnecessarily?
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml